Funnel Cloud, De Witt
- When
- July 20, 11:59 AM CST to 12:01 PM CST
- Where
- De Witt County, Yorktown
- Reported by
- AMATEUR RADIO
- Coordinates
- 29.082, -97.357 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 20, 9:00 AM CST, 2 hours 59 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1000 AM CDT WED JUL 20 2005 .UPDATE... OUTER BANDS FROM HURRICANE EMILY HAVE ALREADY BROUGHT MORE RAIN TO OUR NORTHERN COUNTIES EARLIER THAN PREVIOUSLY THOUGHT. UPPED THE POPS TO 40 OVER OUR NORTHERN MOST COUNTIES. LOWERED MAX TEMPS ACROSS SOUTH CENTRAL TEXAS A FEW DEGREES TO COMPENSATE FOR GREATER CLOUD COVERAGE AS WELL. TORNADO WATCHES REMAIN IN EFFECT OVER DEEP SOUTH TEXAS AND THE LOWER HALF OF THE COASTAL BEND. WE FEEL THE THREAT OF TORNADOES WILL REMAIN GENERALLY SOUTH OF A LINE FROM EAGLE PASS TO VICTORIA. && .PREV DISCUSSION... DISCUSSION...HURRICANE EMILY SLAMS ASHORE THIS MORNING ALONG THE NORTHEAST MEXICAN COAST SOUTH OF BROWNSVILLE. EMILY SHOULD DOMINATE OUR WEATHER PATTERN OVER THE NEXT 24 HOURS AS IT CONTINUES WEST AND BREAKS UP OVER THE MEXICAN MOUNTAINS TONIGHT. THE OUTER BANDS OF SHOWERS AND STORMS FROM EMILY WILL TRAVERSE MAINLY EASTERN AND SOUTHERN PORTIONS OF SOUTH CENTRAL TEXAS TODAY AND WILL TAPER OFF TONIGHT AS THE SYSTEM MOVES INLAND. NEAR 1 INCH RAINFALL MAY OCCUR OVER SOUTHERN PORTIONS THIS MORNING WITH AN ADDITIONAL INCH OVER SOUTH CENTRAL AND SOUTHWESTERN AREAS THIS AFTERNOON. THIS AREA HAS NOT RECEIVED MUCH RAINFALL IN RECENT DAYS AND DUE TO THE ANTICIPATED RAPID MOVEMENT OF THE BANDS...A FLASH FLOOD WATCH WILL NOT BE ISSUED. TROPICAL EASTERLIES WILL PREVAIL BEHIND EMILY ON THURSDAY WITH SCATTERED MAINLY DAYTIME SHOWERS AND THUNDERSTORMS EXPECTED. UPPER RIDGING MAY BUILD BACK OVER AREA FRIDAY AND SATURDAY WHICH MAY RAISE DAYTIME TEMPERATURES A LITTLE AND LOWER PROBABILITIES. GFS MODEL BRINGS AN EASTERLY WAVE TYPE FEATURE INTO THE AREA EARLY NEXT WEEK WHICH WILL INCREASE OUR RAIN CHANCES. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 18/25/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1202 PM CDT WED JUL 20 2005 TXZ171>173-183>194-202>209-217>225-228-211100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1202 PM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY. THE OUTER RAIN BANDS ASSOCIATED WITH HURRICANE EMILY WILL SPREAD ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS AS DAYTIME HEATING INTERACTS WITH THE UNSTABLE TROPICAL AIRMASS. ISOLATED TORNADOES CAN BE EXPECTED. LOCALLY HEAVY RAINFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1259 PM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM FUNNEL CLOUD S YORKTOWN 28.98N 97.50W
07/20/2005 DEWITT TX AMATEUR RADIO
FUNNEL CLOUD ON SOUTH SIDE OF YOAKUM.
&&
DCThe Austin/San Antonio radar (KEWX), 95 km away, was scanning. The volume nearest the first event began at 18:01 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465655.